Police have warned against a “lethal batch of drugs” thought to be circulating in South Wales after the death of a 17-year-old boy.

The unnamed teenager died at an address in Treherbert, Rhondda, on Monday after going into cardiac arrest, police said.

A second man, from neighbouring village Treorchy, was rushed to hospital not long after and remains in a critical condition.

Detectives from South Wales police believed both were supplied the same drugs – which they believe could be opiates – but are still investigation the 17-year-old’s death.

Opiates are a type of drug known as a ‘downer’ and derive from the sticky resin extracted from poppy seedpod.

Other opiates include morphine and heroin.

Detective Inspector Sara Bradbury said: "We strongly believe that both the young man who died and another who has been taken to hospital, were supplied with drugs – possibly opiates – at the weekend, which have caused them to fall ill.

"I would appeal to anyone who is considering taking drugs in the area – even those who are regular users and believe they know what they are taking – to think twice about doing so.

"It is highly likely that a lethal batch of drugs is circulating and I would urge anyone who believes they may have had an adverse reaction or anyone who falls ill as the result of taking drugs to seek medical attention as a matter of urgency.

"Inquiries are ongoing to identify the person who may have supplied these individuals with drugs, and I would urge anyone who thinks they can assist the investigation to contact police immediately."

Read More

Top news stories from Mirror Online

  • UK weather forecast: FLOOD alerts
  • ‘CIA agent’ bigamist husband had 3 wives
  • Doorman ‘fractures teen’s shoulder’
  • Family home destroyed by lights

Source: Read Full Article